ACUTE MI -PT/INR results! I need explanation! - page 2
PT/INR 0.6 seconds/1.8 I understand anything over 1 is high for INR and the patient is at risk for bleeding but I cannot find and explanation for reduced PT other than I think the clot forms too... Read More
Feb 25, '11 by CCL RNQuote from chademackNope. We anticoagulate pts in the CCL because we are placing wires, balloons, and stents in their coronary arteries. For a STEMI, they get an ASA and hep bolus, to keep the blood thin and easy to flow around the newly formed clot, and to prevent the body from making the clot bigger. The clot, like skip said, is usually caused by ruptured plaque and the resulting clotting cascade. Not from a blood clot from a coagulopathy.It would be great if you had the clinical experience to SEE what happens sometimes with blood. When you draw blood the specimen is a very viscous fliud. I have seen blood clot immediately in the tubes. When you draw a Pt/PTT/INR its in a blue tube is has a chemical additive in it. the reason you must fill the tube to a certain level is to get the correct ratio of 3.2% sodium citrate to blood specimen. This directly effects clotting time. If a specimen clots relatively quickly, then this can be indicative of a person having an MI cause by a blood clot. This is the exact reason we pump people full of anticoagulants in the cath lab.
Now, I've seen STEMIs caused by such things like that, showering of clots, or septic emboli, rare but true. But if the blood clots in the blood tube, like you used in your example, it's not indicative of an acute mi, probably more indicative of hemolysis.